Know the side effects or how long it takes?
Have you considered a slow taper off of Vicodin? It's the least unpleasant route to take, if you can choose this route. Just ask your doc about it, enlist her/his help.
IF you must go cold turkey, it will take about 10 days, and that's just the physical part of withdrawal. The mental part comes after the acute physical withdrawal. Please google Post Acute Withdrawal Syndrome, opiates, to gain more understanding of what you'll be putting your brain soup through.
Our serotonin, norepinephrine, dopamine and endorphins become affected during withdrawal, so some doctors prescribe an antidepressant for your withdrawal period. It really does help, even for just a few months. Do keep in mind, when reading about PAWS, that it's not a life sentence, you WILL emerge! Promise. Some material regarding PAWS sounds quite negative and it's really not as bad as some sites would have you believe.
If you've nerve damage, I suspect you are in a great deal of pain. Do you have a back-up plan for when you are off of Vicodin, what will you take for the pain, OTC remedies? Or perhaps Neurontin (gabapentin)?
If you need a full list of symptoms I am able to provide you with that info, if needed. Just let me know. I went thru this myself several years ago, cold turkey, no taper. Sort of like ripping a Band-Aid off fast, or do you prefer a slower way?
Best wishes to you,
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Aug 2009 • 1 answer
Posted 14 Mar 2011 • 3 answers
Posted 20 Apr 2013 • 2 answers
Posted 9 Sep 2014 • 1 answer
Posted 10 Nov 2015 • 3 answers